Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 30, 2021Clay County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 30, 2021, 8:09 PM CDT for Clay County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 8:09 PM CDT (01:09 UTC)
Expired
Jun 30, 2021, 9:15 PM CDT
In force
66 min
Issued by
NWS Lincoln, IL

County Clay County, IL

The radar

The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS83 KILX 010109
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
809 PM CDT Wed Jun 30 2021
 
ILZ071-072-010215-
Clay-Richland-
809 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...WESTERN
RICHLAND AND CLAY COUNTIES UNTIL 915 PM CDT...

At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flora, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Flora, Louisville, Clay City, Noble, Sailor Springs, Ingraham,
Schnell, Wakefield, Wendelin and Olney Noble Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3860 8816 3861 8860 3884 8861 3885 8831
      3885 8814 3858 8814 3858 8815
TIME...MOT...LOC 0108Z 265DEG 23KT 3872 8849 

$$

Barnes

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:38 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 30, 6:38 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
638 PM CDT Wed Jun 30 2021

.SYNOPSIS...
Issued at 352 PM CDT Wed Jun 30 2021

Scattered showers and a few thunderstorms with muggy conditions
can be expected through tonight. A few strong to severe
thunderstorms are possible in southeast IL this evening. A cold
front will start to push southward into the area Thursday,
bringing a decrease in showers and thunderstorms after it moves
through, as well as cooler and drier conditions. Cooler and dry
conditions can be expected Friday, followed by gradual warming
through the weekend.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 352 PM CDT Wed Jun 30 2021

Central IL remains south of a cold front draped across northern
IL, with warm and humid conditions to the south. High precipitable
water values and a weak trough/col across central IL are allowing
a series of weak disturbances to form clusters of showers and a
few thunderstorms, and should continue until the cold front
arrives Thursday. This evening, enough instability will be highest
in southeast IL, around 2000-2500 J/kg, to support isolated severe
thunderstorms until diurnal trends weaken the instability. The
remainder of central IL has more subdued instability due to
extensive cloud cover, and localized heavy rain due to repeated
thunderstorms will be the main threat, especially given the
extremely wet antecedent conditions. The approach of the front
should start overnight, eventually increasing shower activity
again, with the front expected to reach the I-74 corridor during
the morning, and I-70 by evening. Behind the front, expect
thunderstorm activity to diminish, with only isolated storms
possible until sunset. Lows tonight should remain a very mild 70
degrees or so, followed by around 80 Thursday.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 352 PM CDT Wed Jun 30 2021

High pressure behind Thursday's cold front will bring in dry
conditions through Monday. Cool highs in the upper 70s Friday will
gradually rise to around 90 by Monday. Dewpoints in the 50s Friday
and Saturday should help conditions feel pleasant, followed by a
return to more normal humidity by early next week. The next
chances for precipitation develop by the middle of next week as
the high pressure breaks down.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 638 PM CDT Wed Jun 30 2021

Scattered convection continues to develop and track eastward
across parts of central Illinois early this evening. 2330z/630pm
radar imagery shows a cluster of thunderstorms impacting KSPI:
however, all other terminals remain clear at this time. Have
carried thunder at KSPI, but have only mentioned VCSH at the other
sites until radar trends dictate an update. Main aviation concern
overnight into Thursday morning will be the development of
MVFR/IFR ceilings in the saturated airmass ahead of a slowly
approaching cold front. As the front slips southward, ceilings
will improve to VFR at KPIA by 13z...then further southeast to
KDEC by around 22z. Winds will initially be SW at around 5kt early
this evening, then will become light/variable tonight...before
veering to N/NE after FROPA Thursday morning into the afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...37
SHORT TERM...37
LONG TERM...37
AVIATION...Barnes
Hazardous weather outlook, Jun 30, 3:51 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
351 PM CDT Wed Jun 30 2021

ILZ038-042>046-051>055-061-012100-
Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Moultrie-
Piatt-Sangamon-Shelby-Vermilion-
351 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. Some of
these storms could produce locally heavy rain.

Minor flooding is ongoing along the Sangamon River at Monticello.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms are possible again Thursday. The potential for
severe weather is low. However, locally heavy rain will be
possible.

Minor flooding will continue along the Sangamon River at
Monticello into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
rainfall and flooding reports would be greatly appreciated.

ILZ027>031-036-037-040-041-047>050-012100-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
351 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. Some of
these storms could produce locally heavy rain.

Minor to moderate flooding is ongoing along portions of the
Illinois River and Sangamon River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms are possible again Thursday. The potential for
severe weather is low. However, locally heavy rain will be
possible.

Flooding will continue along portions of the Illinois River and Sangamon
River for several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
rainfall and flooding reports would be greatly appreciated.

ILZ056-057-062-063-066>068-071>073-012100-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-
351 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. Some of
these storms could be strong to severe this evening with damaging
wind gusts the primary hazard. Locally heavy rain is also
possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms are possible again Thursday. The potential for
severe weather is low. However, locally heavy rain will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

25

In the hours before

Special weather statement, Jun 30, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
809 PM CDT Wed Jun 30 2021

ILZ071-072-010215-
Clay-Richland-
809 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...WESTERN
RICHLAND AND CLAY COUNTIES UNTIL 915 PM CDT...

At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flora, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Flora, Louisville, Clay City, Noble, Sailor Springs, Ingraham,
Schnell, Wakefield, Wendelin and Olney Noble Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3860 8816 3861 8860 3884 8861 3885 8831
      3885 8814 3858 8814 3858 8815
TIME...MOT...LOC 0108Z 265DEG 23KT 3872 8849

Barnes

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.